Review Article

Management Strategies for Adverse Events Associated With EGFR TKIs in Non–Small Cell Lung Cancer

Wendy H. Vogel, MSN, FNP, AOCNP®, and Jennifer Paul, MPAS, PA-C

Wellmont Cancer Institute, Kingsport, Tennessee, and University of North Carolina, Chapel HIll, North Carolina

Authors’ disclosures of potential conflicts of interest are found at the end of this article.

Correspondence to: Wendy H. Vogel, MSN, FNP, AOCNP®, Wellmont Cancer Institute, 4485 West Stone Drive, Suite 200, Kingsport, TN 37660. E-mail: wendyvogel55@gmail.com


J Adv Pract Oncol 2016;7:723–735 | https://doi.org/10.6004/jadpro.2016.7.7.4 | © 2016 Harborside Press®


  

ABSTRACT

Abstract

New advances in the treatment of non–small cell lung cancer (NSCLC) have afforded patients longer progression-free survival times, but these therapies are also associated with specific side effects that may not be seen with chemotherapy or radiotherapy. One class of agents includes the epidermal growth factor receptor (EGFR) tyrosine kinase inhibitors (TKIs), which have been shown to be efficacious in patients whose tumors harbor EGFR-activating mutations. Certain adverse effects, particularly rash and diarrhea, as well as mucositis/stomatitis, paronychia, ocular disorders, and interstitial lung disease, are seen with this class as a function of their mechanism of action. This review presents the suggested pathogenesis of these toxicities as well as specific management strategies to assist advanced practitioners in helping patients receive the full benefit of treatment with EGFR TKIs.




For access to the full length article, please sign in.

Section Seperator
ADVERTISEMENT
Section Seperator
ADVERTISEMENT
Section Seperator
ADVERTISEMENT
Section Seperator
Copyright © 2016 Harborside Press, LLC All rights reserved.                Home | Current Issue | Previous Issue | Submissions | About JADPRO | Advertising | Privacy Policy | Contact
Copyright Notice/Disclaimer
Bot trap - Don't go here
click me